MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Codes Leak/Splash (1354); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that they heard a beeping sound from a uninterruptible power supply (ups) that was connected to an idle advia centaur xp instrument.Subsequently, the customer pressed the power button on the ups and determined that sparks and smoke emitted from the advia centaur xp instrument¿s power supply cord.The customer disconnected the system from the ups and outlet and removed all onboard reagents.Patient results were not impacted or delayed.There are no known reports of adverse health consequences or required medical attention due to the event.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center to report that the advia centaur xp instrument¿s power cord burned.The customer disconnected the instrument from the uninterruptible power supply (ups) and outlet and removed all onboard reagents.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse determined the reagent probe 1 (rp1) rinse bowl shifted, causing the rp1 probe to dispense fluid down the side of the instrument and into the power inlet plug area.This caused a short circuit, sparks, and smoke.The cse replaced the power cord and the power inlet assembly in the system and verified the power.The instrument was rebooted, and a daily cleaning was performed.Liquid dispensing into the power inlet area, leading to an electrical short circuit, contributed to the event.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
chapel lane, swords, co.
registration number: 8020888
dublin
EI  
Manufacturer Contact
kristin kehyaian
511 benedict ave.
tarrytown, NY 10591
9148267101
MDR Report Key20606252
Report Number2432235-2024-00279
Device Sequence Number20697644
Product Code JJE
UDI-Device Identifier00630414573564
UDI-Public(01)00630414573564
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown